Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 308, NWS Kansas City, MO

September 14, 2000Linn County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Sep 14, 2000, 5:04 AM CDT for Linn County, Missouri. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 14, 2000, 5:04 AM CDT (10:04 UTC)
Expired
Sep 14, 2000, 5:45 AM CDT
In force
41 min
Issued by
NWS Kansas City, MO
Area
Whole counties

County Linn County, MO

What was reported inside it

TimeReportWhereRemark
Sep 14, 5:25 AM CDTHail 1St Catharine, MO

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 14, 3:15 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 10.1 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2000-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1528 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2000-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1528 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
2078 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 141005
SVRMCI
MOC115-141045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
504 AM CDT THU SEP 14 2000

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LINN COUNTY IN NORTH CENTRAL MISSOURI

* UNTIL 545 AM CDT

* AT 504 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES WEST OF PURDIN...OR ABOUT 18 MILES EAST
  OF TRENTON...MOVING EAST SOUTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BROOKFIELD AT 515 AM CDT
  NEW BOSTON AT 525 AM CDT

THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND
WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY
AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL
THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING
AREAS.


LAT...LON 3999 9336 3976 9332 3C976 9293 3996 9288
          4001 9305

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 14, 2:40 AM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Sep 14, 2:40 AM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
240 AM CDT THU SEP 14 2000

COVERAGE OF AM TSRA FIRST CHALLENGE AND THEN JUST TEMPS.  FRONT
MAKING PROGRESS SW JUST AS ADVERTISED.  SIMPLE EXTRAPOLATION OF
FRONT YIELDS A 12Z FROPA FOR MCI...WHICH MATCHES MODEL FCSTS.  TSRA
HAVE BEEN CONFINED PRETTY CLOSE TO FRONT...WITH NOT MUCH POST
FRONTAL ACTIVITY.  HAVE NOT SEEN A LOT OF WESTWARD DEVELOPMENT OF
TSRA AS COOLER TEMPS ALF FURTHER EAST AND SUPPORT FROM UPPER WAVE
SEEM TO BE KEY TO CONVECTION.  WESTERN EDGE OF TSRA ALSO SEEMS TO
MATCH THETA-E ADVECTION PATTERN PRETTY WELL WITH LITTLE OR NO
ACTIVITY WHERE ADVECTION IS NEUTRAL OR NEGATIVE.  THUS...FEEL
REASONABLY COMFORTABLE IN KEEPING POPS OUT OF WRN ZONES THIS AM.
WILL OBVIOUSLY HAVE TO CARRY A MORNING POP/COVERAGE FOR NERN ZONES.

TEMPS STILL A LITTLE TRICKY FOR 1ST PERIOD.  GRIDS SHOW COOLER AIR
NOT FAR BEHIND FRONT...BUT STILL THINK WARMUP CAN OCCUR DURING
MORNING.  FORTUNATELY...GUIDANCE NOW IN PRETTY GOOD AGREEMENT THAT
THIS WILL OCCUR AND CURRENT ZONES HAVE GOOD HANDLE ON IT AS WELL.
WINDS TO BE RATHER GUSTY BEHIND FRONT...15-25 SHOULD PROBABLY CUT
IT...THOUGH MAY SEE GUSTS TO 30 WITH 850 WINDS OF 30-35 KTS.

PUSH TO FRONT SHOULD WEAKEN CONSIDERABLY THIS EVENING...ALLOWING FOR
GOOD RADIATIONAL COOLING.  USUALLY LIKE TO STAY A FULL CAT OR MORE
BELOW GUIDANCE IN THIS TYPE OF SETUP...BUT LOOKING AT SOURCE REGION
AIR OVER ERN ND/SD AND MN...GUIDANCE ACTUALLY LOOKS PRETTY GOOD.

FRIDAY LOOKS LIKE VERY NICE LATE SUMMER DAY.  UPPER LOW DEEPENS OVER
ERN GT LAKES WHICH ENSURES WE STAY IN CAA ALL DAY.  925/850 TEMPS
OFF ALL MODELS SUPPORT FWC GUIDANCE SO WILL STICK CLOSE.

COOLEST NIGHT MAY END UP BEING SAT MORNING...ESP ERN ZONES GIVEN
COOL AFTN AND PRIME RAD COOLING.  WILL GO WITH COOLER MAV NUMBERS.

.EAX...NONE.

JM

In the hours before

Local storm report, Sep 14, 4:42 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
442 AM CDT THU SEP 14 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0440 AM    GREEN CITY                MO   .75 INCH HAIL
09/14/00   SULLIVAN

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 4:06 AM CDTSevere Thunderstorm WarningEAXSullivan39 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.